Alert archive / Oregon / Wind Advisories in 2008
Wind Advisory 32, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Nov 24, 2008, 9:09 AM PST for Union County, Oregon. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2008, 9:09 AM PST (17:09 UTC)
- Expired
- Nov 24, 2008, 5:00 PM PST
- In force
- 8 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 5.2 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 241709 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 909 AM PST MON NOV 24 2008 ...VERY WINDY IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY TODAY... .WINDS HAVE INCREASED SIGNIFICANTLY IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY AND WILL REMAIN VERY WINDY UNTIL LATE THIS AFTERNOON. ORZ049-250100- /O.NEW.KPDT.WI.Y.0032.081124T1709Z-081125T0100Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 909 AM PST MON NOV 24 2008 ...WIND ADVISORY IN EFFECT UNTIL 5 PM PST THIS AFTERNOON FOR THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON. SOUTH WINDS SUSTAINED AT 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE IN AREAS SOUTH OF LA GRANDE THROUGH 5 PM. THIS INCLUDES LADD AND PYLES CANYONS AND NEAR THE TOWN OF UNION. WINDS WILL GRADUALLY DECREASE THIS EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
1 follow-up statement
000 WWUS76 KPDT 250059 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 459 PM PST MON NOV 24 2008 ...WIND ADVISORY FOR THE GRANDE RONDE VALLEY WILL EXPIRE AT 5 PM PST... ORZ049-250200- /O.EXP.KPDT.WI.Y.0032.000000T0000Z-081125T0100Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 459 PM PST MON NOV 24 2008 ...WIND ADVISORY WILL EXPIRE AT 5 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM PST THIS AFTERNOON. PRESSURE GRADIENTS HAVE DECREASED IN THE GRANDE RONDE VALLEY THIS AFTERNOON AND AS A RESULT...WINDS HAVE DECREASED TO 20 TO 30 MPH WITH GUSTS TO 35 MPH. THE PRESSURE GRADIENTS ARE EXPECTED TO CONTINUE DECREASING THIS EVENING. THEREFORE THE WIND ADVISORY WILL EXPIRE AT 5 PM PST. DRIVERS ON INTERSTATE 84 THROUGH LADD AND PYLES CANYONS SHOULD STILL DRIVE WITH CAUTION AND BE PREPARED FOR BRIEF PERIODS OF WINDS IN EXCESS OF 30 MPH FOR THE NEXT HOUR OR TWO. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 24, 9:00 AM PST, 9 minutes earlier.
Area forecast discussion, Nov 24, 9:00 AM PST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 900 AM PST MON NOV 24 2008 .SHORT TERM...MAIN CONCERNS TODAY ARE WINDS IN THE GRANDE RONDE VALLEY AND FOR THE NEXT COUPLE OF DAYS STAGNANT AIR IN THE BOUNDARY LAYER OVER THE LOWER COLUMBIA BASIN AND ADJACENT VALLEYS. PRESSURE GRADIENTS IN THE GRANDE RONDE VALLEY WILL SUPPORT BREEZY TO LOCALLY WINDY CONDITIONS TODAY WITH WINDY CONDITIONS IN LADD AND PYLES CANYONS. ACTUAL PRESSURE GRADIENTS IN THE GRANDE RONDE VALLEY ARE STRONGER THAN NAM12 MODEL GUIDANCE WITH GUIDANCE INDICATING GRADIENTS INCREASING A BIT AND REMAINING SNUG UNTIL AROUND MIDDAY AND THEN RELAXING IN THE AFTERNOON. WE WILL ISSUE A WIND ADVISORY SHORTLY FOR THE GRANDE RONDE VALLEY...WHICH WILL BE IN EFFECT UNTIL 5 PM PST THIS AFTERNOON. POLAN && .PREVIOUS DISCUSSION... /ISSUED 341 AM PST MON NOV 24 2008/ SHORT TERM...TODAY THROUGH TUESDAY...RIDGE OF HIGH PRESSURE WILL SIT OVER THE REGION FOR THE NEXT 24 TO 36 HOURS THEN SLOWLY MOVE OFF TO THE EAST LATE TUESDAY. THE RIDGE WILL BE UNDERCUT BY A SPLITTING WEATHER SYSTEM THAT FORCES A CLOSED LOW PRESSURE SYSTEM TO FORM OFF THE WEST COAST AND THEN DIVE INTO CALIFORNIA AS THE SOUTHERN PORTION OF THE SPLIT FLOW. THE NORTHERN SPLIT FLOW WILL PUSH A WEAK FRONT INTO THE AREA LATE TUESDAY WITH SOME PRECIPITATION MAKING IT TO THE CASCADES BY THE AFTERNOON. FOR TODAY TEMPERATURES OVERALL WILL BE SLIGHTLY WARMER EXCEPT IN THE COLUMBIA BASIN WHERE A STRONG INVERSION WILL KEEP COLD AIR TRAPPED WITH VERY LITTLE TEMPERATURE CHANGE. COULD EVEN SEE SOME MORNING PATCH FOG IN THE BASIN MAINLY ALONG THE COLUMBIA AND YAKIMA RIVERS. TONIGHT WILL SEE A SLIGHT INCREASE IN HIGH CLOUDS WHICH WILL HELP MODERATE OVERNIGHT LOW TEMPERATURES UPWARD SLIGHTLY ALONG WITH THE CHANCE OF PATCHY FOG THROUGHOUT THE LOWER COLUMBIA BASIN. LONG TERM...TUESDAY NIGHT THROUGH MONDAY NIGHT...MODELS ARE STARTING TO COME IN BETTER AGREEMENT IN THE EXTENDED. A WEAK UPPER LEVEL DISTURBANCE WILL PUSH ACROSS THE AREA TUESDAY NIGHT INTO WEDNESDAY. SHOWER ACTIVITY SHOULD BE IN THE MOUNTAINS DUE TO UPSLOPE FLOW. AS THIS SYSTEM EXITS WEDNESDAY NIGHT A BRIEF RIDGE OF HIGH PRESSURE WILL PROVIDE A CHANCE FOR PATCHY FOG MAINLY BELOW 2500 FEET. THE MODELS BOTH INDICATE A WEATHER SYSTEM OFF THE COAST THURSDAY THAT MAY IMPACT OUR AREA...BUT ECMWF AND GFS DISAGREE ON TIMING AND POSITION OF THIS SYSTEM. ECMWF HAS THE SYSTEM MOVING IN TO THE NORTH A BIT FASTER...PUTTING IT INTO IDAHO BY FRIDAY MORNING. THIS SUGGEST A DRIER COOLER PATTERN FOR OUR AREA VERSUS THE GFS. GFS HAS THE SYSTEM EXITING BY FRIDAY NIGHT TO THE SOUTH. GFS SOLUTION WOULD BE A WETTER SOLUTION...SINCE IT HAS THE TROUGH MOVING RIGHT OVER THE CWA IN A NORTH TO SOUTH PATTERN VERSUS THE ECMWF EAST TO WEST PATTERN. THE MODELS COME BACK IN LINE BY SATURDAY WITH A LARGE SCALE RIDGE BUILDING IN OFF THE WEST COAST. IF THE MODELS HOLD TOGETHER IN THE EXTENDED FROM SATURDAY ON...FOG WILL BE A CONCERN FOR THE LOWER ELEVATIONS BUT 850MB TEMPS SUGGEST HIGHS TO BE POSSIBLY IN THE 50S OR 60S IN REDMOND. WEBER AVIATION...12Z TAFS...KDLS...KPDT...KALW...AND KPSC MAY SEE PERIODS OF MVFR TO IFR CONDITIONS THIS MORNING DUE TO MIST OR PATCHY FOG. VISIBILITIES MAY FALL FROM 1 TO 3 MILES...WITH BRIEF PERIODS OF LESS THAN A MILE VISIBILITY. CIGS AT TIMES MAY FALL TO LESS THAN 1000 FEET. OTHERWISE VFR CONDITIONS WILL PREVAIL OVER THE NEXT 24 HOURS WITH WINDS EXPECTED TO BE 10KTS OR LESS. WEBER && .PRELIMINARY POINT TEMPS/POPS... PDT 46 28 46 32 / 0 0 0 10 ALW 45 32 45 33 / 0 0 0 10 PSC 45 28 46 29 / 0 0 0 10 YKM 44 25 44 26 / 0 0 10 10 HRI 46 27 48 29 / 0 0 0 10 ELN 43 23 43 26 / 0 0 10 10 RDM 54 22 52 26 / 0 0 10 20 LGD 48 35 49 32 / 0 0 0 20 GCD 53 30 53 31 / 0 0 0 10 DLS 47 31 46 35 / 0 0 20 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...WIND ADVISORY IN EFFECT UNTIL 5 PM PST IN ORZ049. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 99/91/89
Hazardous weather outlook, Nov 24, 5:05 AM PST, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 505 AM PST MON NOV 24 2008 ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-251315- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY- WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN- OCHOCO-JOHN DAY HIGHLANDS- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS- EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- 505 AM PST MON NOV 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HIGH PRESSURE WILL BE OVER THE REGION PROVIDING FAIR WEATHER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A WEAK WEATHER SYSTEM WILL MOVE THROUGH THE FORECAST AREA TUESDAY NIGHT BRINGING A SLIGHT CHANCE OF PRECIPITATION. HIGH PRESSURE WILL THEN REBUILD OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN CURRENTHAZARDS.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.